Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 40, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jun 26, 2016, 5:57 PM CDT for Morgan County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2016, 5:57 PM CDT (22:57 UTC)
- Expired
- Jun 26, 2016, 6:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 76 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 556 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1602 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
424
WUUS54 KHUN 262257
SVRHUN
ALC103-262330-
/O.NEW.KHUN.SV.W.0040.160626T2257Z-160626T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
557 PM CDT SUN JUN 26 2016
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL MORGAN COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 630 PM CDT
* AT 557 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TRIANA...OR
11 MILES EAST OF HARTSELLE...MOVING SOUTH AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SOMERVILLE...VALHERMOSO SPRINGS AND FLORETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3441 8686 3456 8681 3455 8676 3457 8674
3457 8667 3456 8667 3455 8666 3441 8658
TIME...MOT...LOC 2257Z 351DEG 6KT 3451 8674
HAIL...0.75IN
WIND...60MPH
$$
092 follow-up statements
951
WWUS54 KHUN 262308
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
608 PM CDT SUN JUN 26 2016
ALC103-262330-
/O.CON.KHUN.SV.W.0040.000000T0000Z-160626T2330Z/
MORGAN AL-
608 PM CDT SUN JUN 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR EAST CENTRAL MORGAN COUNTY...
AT 608 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TRIANA...OR 12
MILES EAST OF HARTSELLE...MOVING SOUTH AT 5 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
SOMERVILLE...VALHERMOSO SPRINGS AND FLORETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3441 8686 3454 8680 3454 8675 3456 8672
3456 8669 3455 8668 3455 8666 3441 8658
TIME...MOT...LOC 2308Z 341DEG 5KT 3450 8673
HAIL...1.00IN
WIND...70MPH
$$
09805
WWUS54 KHUN 262324
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
624 PM CDT SUN JUN 26 2016
ALC103-262333-
/O.EXP.KHUN.SV.W.0040.000000T0000Z-160626T2330Z/
MORGAN AL-
624 PM CDT SUN JUN 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MORGAN COUNTY
WILL EXPIRE AT 630 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3441 8686 3454 8680 3454 8675 3456 8672
3456 8669 3455 8668 3455 8666 3441 8658
TIME...MOT...LOC 2318Z 351DEG 6KT 3450 8673
$$
09What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:41 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 26, 2:41 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 241 PM CDT SUN JUN 26 2016 .DISCUSSION... Deep layer ridging over much of the region continues to dominate the overall synoptic pattern. A couple minor perturbations rotating around the eastern periphery of the ridge in the mid/upper level flow will help maintain some weak upper level support for scattered showers and thunderstorms through the beginning of the week. We'll finally see a break in the pattern as a trough digs through the Great Lakes Region and shifts a surface front across the eastern US. Behind the front, high pressure will reestablish by mid week with drier air advecting into the area. For the rest of today and tonight: At the surface at the moment, a weak and nearly stationary boundary is wedged across much of the TN Valley. Plenty of moisture and instability is again available this afternoon to support scattered showers and thunderstorms, with a couple storms potentially on the strong side. Theta E axis just south of the area matches up well with a couple area of convergence along the wedge front across the area helping to maintain and develop convection this afternoon. Given the current situation, will let the chance PoP wording (40-50 percent) ride through this evening. While most convection will be diminishing after sunset, anticipate a couple showers or a storm to linger along old outflow boundaries through midnight. With the help of some cloud cover, temps are on track to peak in the low/mid 90s with apparent temps in the upper 90s to low 100s. For tomorrow: models continue to depict a weak mid/upper level wave shifting again through the region. Once again, plenty of moisture and instability will be available to be tapped into with some upper level support as evident on model soundings. Expecting better thunderstorm coverage tomorrow compared to past couple of days and cannot rule out a severe thunderstorm or two developing during the late afternoon/early evening hours. For the rest of the period... frontal passage expected by late Tuesday with surface ridging building in behind. Drier and slightly cooler air will establish by mid week. The front itself is expected to stall south of area and lift back further north later towards the weekend, helping to increase rain chances. Barron && .AVIATION... (Issued 1238 PM CDT SUN JUN 26 2016) For 18Z TAFs: Expect that VCTS should occur at MSL by beginning of TAF forecast period and around 19z at HSV due to recent TSRA development trends. Will still continue with VFR conditions until around 08z at both TAF sites, when MVFR fog conditions are expected. Expect that VFR conditions should occur at both HSV and MSL after 13z with the fog dissipated. Winds should slowly increase out of the 230/250 degree range in advance of the cold front after 13z. Have introduced a PROB30 grouping for MSL after 15z and at HSV after 16z through the end of the forecast. TT && .PRELIMINARY POINT TEMPS/POPS... Huntsville 74 91 72 92 / 30 60 50 20 Shoals 74 91 71 93 / 30 70 50 20 Vinemont 73 90 71 89 / 30 70 50 40 Fayetteville 72 88 69 88 / 30 60 50 20 Albertville 72 91 70 89 / 30 70 50 40 Fort Payne 71 89 69 89 / 40 70 50 30 && .HUN Watches/Warnings/Advisories... AL...NONE. TN...NONE. && For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Jun 26, 12:49 PM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1249 PM CDT SUN JUN 26 2016 ALZ001>010-016-TNZ076-096-097-271000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1249 PM CDT SUN JUN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE AFTERNOON AND THIS EVENING. THE MAIN IMPACTS FROM ANY STORMS THAT DEVELOP WILL BE BRIEF GUSTY WINDS, FREQUENT LIGHTNING, SMALL HAIL, AND HEAVY DOWNPOURS. AN ISOLATED STRONG STORM IS POSSIBLE WITH WIND GUSTS UP TO 55 MPH POSSIBLE. AFTERNOON TEMPERATURES WILL REACH INTO THE MIDDLE 90S FOR THE ENTIRE TENNESSEE VALLEY WITH HEAT INDEX READINGS BETWEEN 100 TO 105 DEGREES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE COVERAGE OF THUNDERSTORMS WILL INCREASE ON MONDAY AS A COLD FRONT WILL PUSH SLOWLY SOUTHWARD THROUGH THE REGION. A FEW STRONG STORMS WILL BE POSSIBLE ON MONDAY. THE THREAT FOR STORMS WILL END FROM NORTH TO SOUTH BY TUESDAY AFTERNOON AS THE FRONT CLEARS THE REGION. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON FRIDAY AND AN INCREASING CHANCE OF THUNDERSTORMS FOR SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. TT
In the hours before
Special weather statement, Jun 26, 3:30 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
330 PM CDT SUN JUN 26 2016
ALZ001-262115-
LAUDERDALE AL-
330 PM CDT SUN JUN 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAUDERDALE COUNTY UNTIL
415 PM CDT...
AT 330 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
KILLEN...OR 11 MILES NORTHEAST OF FLORENCE...MOVING EAST AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ROGERSVILLE...KILLEN...LEXINGTON...ST. FLORIAN...ST. JOSEPH...
ANDERSON...GREEN HILL...OLIVER...KINGTOWN AND ELGIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3500 8726 3481 8722 3478 8728 3476 8726
3475 8727 3476 8731 3480 8736 3480 8743
3481 8748 3483 8752 3482 8759 3480 8761
3499 8761 3501 8747
TIME...MOT...LOC 2030Z 271DEG 12KT 3491 8752
BARRONSpecial weather statement, Jun 26, 4:00 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 400 PM CDT SUN JUN 26 2016 ALZ004-262130- LAWRENCE AL- 400 PM CDT SUN JUN 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAWRENCE COUNTY UNTIL 430 PM CDT... AT 359 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF MOULTON. THIS STORM WAS NEARLY STATIONARY. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MOULTON...HATTON...NE SMITH...MT HOPE...LANDERSVILLE... WREN AND WESTERN BANKHEAD NATIONAL FOREST. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS... ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER UNTIL THIS STORM HAS PASSED. VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3461 8742 3447 8721 3435 8749 3456 8753 TIME...MOT...LOC 2059Z 050DEG 2KT 3452 8744 09
Special weather statement, Jun 26, 4:32 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
432 PM CDT SUN JUN 26 2016
ALZ004-262200-
LAWRENCE AL-
432 PM CDT SUN JUN 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAWRENCE COUNTY
UNTIL 500 PM CDT...
AT 432 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES WEST OF MOULTON...MOVING SOUTHWEST AT 10 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MT HOPE...LANDERSVILLE AND WESTERN BANKHEAD NATIONAL FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS... ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3435 8753 3438 8753 3455 8748 3455 8735
3434 8733
TIME...MOT...LOC 2132Z 029DEG 7KT 3444 8745
09Special weather statement, Jun 26, 5:16 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
516 PM CDT SUN JUN 26 2016
ALZ010-262300-
DE KALB AL-
516 PM CDT SUN JUN 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEKALB COUNTY UNTIL
600 PM CDT...
AT 516 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
IDER...OR 10 MILES SOUTHWEST OF TRENTON...MOVING EAST AT 15 MPH.
PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HENAGAR...IDER AND SULPHER SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS... ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3461 8576 3467 8575 3474 8569 3475 8567
3479 8564 3482 8563 3484 8561 3484 8558
3463 8554
TIME...MOT...LOC 2216Z 254DEG 14KT 3476 8563
09Special weather statement, Jun 26, 5:20 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 520 PM CDT SUN JUN 26 2016 ALZ007-262245- MORGAN AL- 520 PM CDT SUN JUN 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MORGAN COUNTY UNTIL 545 PM CDT... AT 520 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DECATUR. THIS STORM WAS NEARLY STATIONARY. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DECATUR...HARTSELLE...PRICEVILLE...NEEL AND BASHAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS... ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER UNTIL THIS STORM HAS PASSED. && LAT...LON 3459 8704 3458 8690 3441 8687 3444 8711 TIME...MOT...LOC 2220Z 007DEG 3KT 3454 8699 09
Special weather statement, Jun 26, 5:29 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
529 PM CDT SUN JUN 26 2016
ALZ007-262300-
MORGAN AL-
529 PM CDT SUN JUN 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORGAN COUNTY UNTIL 600
PM CDT...
AT 529 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TRIANA...OR 8 MILES SOUTH OF MADISON...MOVING SOUTH AT 15 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VALHERMOSO SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS... ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3449 8687 3456 8684 3455 8676 3459 8671
3459 8669 3449 8664
TIME...MOT...LOC 2229Z 356DEG 12KT 3458 8677
09The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:14 PM CDT | Flash Flood Warning | HUN | Madison | 3 hr |
| Jun 26, 3:30 PM CDT | Special Weather Statement | HUN | Lauderdale | 45 min |
| Jun 26, 4:00 PM CDT | Special Weather Statement | HUN | Lawrence | 30 min |
| Jun 26, 4:32 PM CDT | Special Weather Statement | HUN | Lawrence | 28 min |
| Jun 26, 5:20 PM CDT | Special Weather Statement | HUN | Morgan | 25 min |
| Jun 26, 5:29 PM CDT | Special Weather Statement | HUN | Morgan | 31 min |
| Jun 26, 6:28 PM CDT | Special Weather Statement | HUN | Morgan | 32 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.